Jump to content
CrazyBoards.org

Recommended Posts

I'm sorry to hear you're feeling that way. While I'm not up to as many pills as you are, I do understand where you're coming from. Oddly enough, I just made a blog posting where I basically threw my arms up and yelled 'I give up' when it comes to medicine. Sort of an acceptance of things as they are. This comes only a week after complaining to my tdoc about being stuck in the corner with bp. Be strong.

Link to comment
Share on other sites

I had this same discussion with DH yesterday . Every time I go to PDoc he adds a new drug

I often wonder if some of these so called symptoms are really just side effects of Meds

I am on seroquel and depakoate and lunesta and theDr recently took me off lamictal and is now suggesting saphris

This medicine thing seems like a roller coaster ride

Link to comment
Share on other sites

I felt like you do for a very long time - I was on 7 psych meds at one point, which translated to something ridiculous like 16 pills a day. I honestly think it reached the stage where my pdoc was prescribing drugs to medicate the side effects of the other drugs I was taking.  We finally made some radical changes, and I'm now down to 4 meds, which = 8 or 9 pills a day, depending on how much of my prn I take. 

 

So yes, I do think it's possible for BP to be managed with a smaller number of meds, BUT that might not be feasible for everyone, because there's simply no one-size-fits-all when it comes to treating this disorder.  It literally took years for me to reach the point at which I am now in terms of my medication and relationship with my pdoc.  Have you sat down with yours and talked through your concerns?  That would really be my best suggestion.  Ask him/her if there's any possibility that you've also gotten yourself into a position in which drug side effects rather than BP symptoms are being medicated, and whether or not there's a chance that you could work towards taking fewer meds.  S/he may say that it's not possible, but at least you will have opened the lines of communication.

 

Good luck and keep advocating for yourself.  I totally understand your frustration with where you're at right now.

Link to comment
Share on other sites

I like Miab's post a lot.

 

It certainly has taken me years to develop the relationship with my doctor, and to find the combination.

I think I a minimum I might always need a mood stabilizer, an AAP, a benzo, and something for sleep.

That would be my minimum unless my illness changes as I age.

 

Geodon is not for everybody - you need to tell your doctor if it is not working out.

You have tryed Seroquel, it is on  your fail list.

Maybe Risperdal?  

yeah, call your doctor if the Geodon makes you miserable

Edited by bpladybug
Link to comment
Share on other sites

I know how you feel about being on too many meds. I've been on seven or eight psych meds. It wasn't fun and it wasn't working optimally, either. But, the count of your meds shouldn't be your primary concern, especially if they are working.

 

It sounds like you have two issues - your meds aren't working as well as they could, which probably lead to so many, and Geodon is giving you a serious side effect. I say that about Geodon because a couple hours of sedation every morning isn't a high functioning life. Why not focus on that issue? If your signature is current, you've yet to try Abilify, Saphris, Risperdal, Invega, Fanapt, or Latuda. I had side effect issues with all AAPs until Risperdal and then Latuda. Latuda worked like a charm without side effects and my life changed for the better. Because of that, over time, I've been able to ditch other meds including Lithium and Tegretol. In my experience, focusing on efficacy and side effects leads to better results than counting up the meds and focusing an expensive conversation with a pdoc on that secondary issue.

Link to comment
Share on other sites

It is not a specific number of meds that is causing your troubles, it is the specific meds. Some of us have a lot of conditions to treat and logically that means more meds. Some have more symptoms and some symptoms are hard to treat. Insomnia. Mood stability.

Link to comment
Share on other sites

I'm on Lamictal and Abilify to help with anxiety/depression, seroquel for sleep, and restoril prn for sleep if the seroquel doesn't knock me out. The sleep meds are to help counteract the insomnia the Abilify causes. I would love to get to one mood stabilizer, aap, and only prn sleep meds, but I'm not sure if it's possible. It's that counterbalance of meds to treat med side effects.

Link to comment
Share on other sites

I guess I am kind of the opposite ... I need/like all my meds that I am on (see sig), and trust my pdoc to the point that if he adds one on, I go on it because I feel he has my best interest at hand.  If I have side effects of one, we talk about it and he'll either prescribe something to help or he'll change the med.  I take a lot of pills per day but it doesn't bother me because they are working.  Of course I'd LOVE to take less, but seeing how they help I am taking them, and it doesn't bother me how many.

Link to comment
Share on other sites

Keep in mind bipolar is a medical illness with medical causes. The treatments we have today for most medically caused illnesses is medicine. Medical doctors (pdocs) are trained to treat with medicines, that is their primary mode of treatment. If you want talk thearpy a tdoc is trained for this and talking is the thrust of their treatments. However talk therapy is not a thearpy that can be the only way you treat bipolar.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...